METROPROLOL /E.D. / WEANING OFF MEDS /VIAGRA SAFE TO USE ?

Posted by junqdawg @junqdawg, Apr 15, 2022

Hi Folks . 1st post . I am what I thought a healthy 72 male . Partial Paraplegic for 52 years. Upper body strength of a 40 yr old . No Brag ,just Fact ! Went to Clinic with Flu and ended up in ER 30 minutes later with Heart rate 165. Nurse almost stroked out herself when reading results . Called Er and said expect me in 5 minutes. Long /Short . Heart Dr did a down throat heart shock to get heart rate normal . 2 weeks past its still in 70's and 80's . Said I need a Heart Eblation . Sounds scary as hell ! . Daughter is RN and said it's done a lot and safe . {MOSTLY} My concerns are . On HIGH PRICED INSANE $800 month Eloquis . My Ins No Cover anything higher priced than an ASPIRIN !! Also Metroprolol Succ. once a day . 25mg . Ok now my questions … After this "Mid-Evil" Heart Scorching event , …..Can I stop the Eloquis and the Metroprolol in a reasonable time ? Can I take Viagra while on these meds ? Can't get a straight answer on line from any website I look at . Anybody been down this road before . My legs swelled up from water retention from Heart not working as it should . In ER they drained 2 1/2 gallons of fluid thru my catheter 20 pounds !!!!! in 30 mins. Rest of water went away in a week naturally . I had noticed my lower body always cold . Now realize from no blood flow . My Viagra quit working about same time all this began a year ago . Was told I'm lucky to be "HERE" with this for a year . Asked Dr. now my lower body is warm and Blood flow great again . Questioned will that help my Ed problem now that blood to Penis is normal . Was told "POSSIBLY" ?? Dr TALK !! Anyone take Viagra {GENERIC} with using Metroprolol ,if so did you get results {GOOD OR BAD} ? I admit I'm scared and lost . This was a shock to my mind and PRIDE ! . Operations not new to me . GUNSHOT IN T-^ vertebrae age 20 /Cord intact but bruising caused partial paralysis. Had 11 spinal cord surgeriesy8yu / Shoulder / BED SORE REPAIRED ON butt/2 Hep C treatments before the new Pill cure . / 24 rounds of Chemo and 22 MRI's plus others stuff. But This Heart scares me to death . Any /All comments info appreciated . JUNQDAWG

Interested in more discussions like this? Go to the Heart Rhythm Conditions Support Group.

Hello @junqdawg and welcome to Mayo Clinic Connect. I can tell this was shocking to you and has you worried about many factors, so glad you have reached out to this community to hear others' experiences.

From your post, I am getting the impression that the heart ablation is your main concern but I also sense your ability to continue Viagra use is close behind. To get started, what about the heart ablation worries you most?

REPLY
@amandajro

Hello @junqdawg and welcome to Mayo Clinic Connect. I can tell this was shocking to you and has you worried about many factors, so glad you have reached out to this community to hear others' experiences.

From your post, I am getting the impression that the heart ablation is your main concern but I also sense your ability to continue Viagra use is close behind. To get started, what about the heart ablation worries you most?

Jump to this post

Thankyou for response . ! My main concern is having an electric wire rooting around "inside" my heart . I only have ONE and I don't want any mistakes that can be "well hidden" from family when Dr. says "things did not go well , sorry ' From all those surgeries I mentioned , I had several "screw-ups" the Drs always had excuses why they occurred. WHAT HAPPEN' S IN O.R. STAYS IN O.R." !! My daughter is a 10 yr R.N. with lots of knowledge about hospital "secrets" .. That's my main worry . Been told it's done all the time !!!. Ok , but it ain't been done TO ME !!. Am I over-reacting in your opinion ? Have you had this done personally ? Thankyou for your interest in my problem . Sincerely.. JUNQDAWG

REPLY

My Doctor informed me that Viagra is a strong Vaso dilator so it can push blood pressure very low. He suggested checking blood pressure prior and then again after with a very small dose to see what the impact was. The idea being that very low BP is a hazard. So testing with low dose first then increments to see how you react with the other drugs present and your current health status is a cautious way to approach this, if your Dr doesn’t object of course. Also, why not discuss with your Pharmacist who can look over your other meds.

REPLY

I take 25mg daily of metoprolol as well as daily 81mg aspirin and low dose amlodopine following stent placement in an 80%+ blocked "widowmaker" artery. I do take 10-20 mg taladafil (Cialis) and haven't had any problems or issues. I have'not taken Viagra in several years so can't comment on it, other than to say I never liked it and the stuffy nose, red eyes and uncomfortable feelings I experienced. Never had any issues with taladafil/cialis. I'm 77 y.o.

REPLY
@chuckiepoo1

I take 25mg daily of metoprolol as well as daily 81mg aspirin and low dose amlodopine following stent placement in an 80%+ blocked "widowmaker" artery. I do take 10-20 mg taladafil (Cialis) and haven't had any problems or issues. I have'not taken Viagra in several years so can't comment on it, other than to say I never liked it and the stuffy nose, red eyes and uncomfortable feelings I experienced. Never had any issues with taladafil/cialis. I'm 77 y.o.

Jump to this post

Hi @chuckiepoo1 and welcome to Mayo Clinic Connect. Glad you found it. I see you joined back in July of last year. Good to hear that you haven't had any other issues since. How long ago was your stent put in?

REPLY
@amandaa

Hi @chuckiepoo1 and welcome to Mayo Clinic Connect. Glad you found it. I see you joined back in July of last year. Good to hear that you haven't had any other issues since. How long ago was your stent put in?

Jump to this post

Stents( 2 placed placed end to end due to length of the blockage) almost 9 months ago. Still have some shortness of breath part of the time but able to walk approximately 4 miles 4-5x per week at an average rate of approximately 3.8 mph. My CAC score was in the high 800's and LP(a) was 93. I have been active and exercised most all my life and have tried to eat relatively healthy, so it is obvious to me that my heredity is in play here.

REPLY
@chuckiepoo1

I take 25mg daily of metoprolol as well as daily 81mg aspirin and low dose amlodopine following stent placement in an 80%+ blocked "widowmaker" artery. I do take 10-20 mg taladafil (Cialis) and haven't had any problems or issues. I have'not taken Viagra in several years so can't comment on it, other than to say I never liked it and the stuffy nose, red eyes and uncomfortable feelings I experienced. Never had any issues with taladafil/cialis. I'm 77 y.o.

Jump to this post

Hello – Interested in your combination of Metoprolol and Aspirin. Is that since your stent placement? My Dad is on 50mg ER Metoprolol and I think it's causing him a lot of weakness. I'd asked his cardiologist about aspirin… He has a shiny new aortic valve and pacer, so a bit different from you, but just curious!

REPLY

I began taking metoprolol approximately one month prior 2 stent placement as well as the amlodipine. I had some initial weakness in my left lower leg which I could only a tribute to the meds, primarily amlodipine. However, after several weeks and gradually subsided and I do not have any issues at all now.

REPLY

I have been on the exact same drugs as you & taking Viagra for about 3 years with no noticeable side affects. All were prescribed by the same doctor; a GP, not a cardiologist. Good Luck !

REPLY
Please sign in or register to post a reply.